Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 144, NWS Seattle, WA

July 8, 2021

NWS Seattle, WA issued this small craft advisory at Jul 8, 2021, 3:09 AM PDT. It took effect at Jul 8, 2021, 6:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 3:09 AM PDT (10:09 UTC)
In effect from
Jul 8, 2021, 6:00 PM PDT
Expired
Jul 9, 2021, 5:00 AM PDT
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

352 
WHUS76 KSEW 081009
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
309 AM PDT Thu Jul 8 2021

PZZ131-132-081815-
/O.CON.KSEW.SC.Y.0143.000000T0000Z-210708T1200Z/
/O.NEW.KSEW.SC.Y.0144.210709T0300Z-210709T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
309 AM PDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
PDT FRIDAY...

* WHAT...For the first Small Craft Advisory, west winds 15-25 kt.
  For the second Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 8 PM this evening 
  to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
901 
WHUS76 KSEW 081555
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
855 AM PDT Thu Jul 8 2021

PZZ131-132-090000-
/O.EXT.KSEW.SC.Y.0144.210709T0100Z-210709T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
855 AM PDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 AM PDT FRIDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
370 
WHUS76 KSEW 082145
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
245 PM PDT Thu Jul 8 2021

PZZ131-132-090545-
/O.CON.KSEW.SC.Y.0144.210709T0100Z-210709T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
245 PM PDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT FRIDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
404 
WHUS76 KSEW 090331
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
831 PM PDT Thu Jul 8 2021

PZZ131-132-091145-
/O.CON.KSEW.SC.Y.0144.000000T0000Z-210709T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
831 PM PDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
422 
WHUS76 KSEW 091002
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
302 AM PDT Fri Jul 9 2021

PZZ131-132-091815-
/O.CON.KSEW.SC.Y.0144.000000T0000Z-210709T1200Z/
/O.NEW.KSEW.SC.Y.0145.210710T0300Z-210710T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
302 AM PDT Fri Jul 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
PDT SATURDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 15 to 25 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 8 PM this evening 
  to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 2:47 AM PDT, 22 minutes earlier.

Area forecast discussion, Jul 8, 2:47 AM PDT, 22 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
247 AM PDT Thu Jul 8 2021

.SYNOPSIS...A weak disturbance will pass through the region today
with showers and thunderstorms mostly over southern British
Columbia. High pressure will bring slightly warmer conditions on
Friday. The region will remain dry through at least early next
week with high pressure over the area. Temperatures will remain a
few degrees warmer than average, especially across the interior.

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...An upper level low will
spin through western WA today with showers and thunderstorms
mostly over southern B.C. A few showers and isolated thunderstorms
may also develop over the north Cascades, near the crest, this
afternoon. Otherwise, the rest of the region will remain dry and
mild today with onshore flow. Low level stratus clouds will cover
much of the lowlands this morning with sunbreaks this afternoon.
Expect highs in the 60s along the coast and low to mid 70s across
the interior.

An upper level ridge will bring warmer conditions on Friday with
afternoon highs reaching the lower 80s in the interior. Northwest
flow will keep temperatures cooler along the coast.

The ridge will flatten over the area on Saturday but we're still
looking at dry and mild weather (with temps just a few degrees
cooler in the interior compared to Friday). 33

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...A ridge remains over the
West through early next week although the heights are nearly flat
or zonal over western WA (due to a low spinning over the Gulf of
AK). With onshore flow through the period, we'll likely see a
typical summer diurnal trend of late night and morning clouds,
then afternoon sunbreaks. Temperatures are generally in the low to
mid 80s in the interior with upper 60s to low 70s along the
coast. Still no precip in sight. 33

&&

.AVIATION...Stratus has engulfed the Olympic peninsula early this
morning, with some pushing through the Strait of Juan de Fuca and
into Snohomish County. IFR to MVFR conditions persist there with
stations along the coast and along the Strait. Gradual recovery is
expected into this afternoon. Remainder of locations along the
Sound may experience another round of MVFR to potentially IFR
conditions to most terminals, lowest cigs likely to be for
locations that typically see them /OLM and PWT/. Clouds for these
more easterly locations will likely scatter out around noon
allowing for VFR conditions to resume. Surface winds generally
west to southwesterly 6 to 12 kts.

KSEA...VFR conditions expected early this morning until a period of
MVFR cigs arrives between 13-14Z. Light southerly winds expected
this morning between 4-6 knots turning more westerly this
afternoon, 6-9 knots. The clouds will scatter out by mid-day
today.

Kristell

&&

.MARINE...SCA conditions arriving again this afternoon and
evening for the Central and Eastern Strait. Current pattern will
allow for increases in the Strait each afternoon and evening where
additional headlines may be needed. Remainder of area waters
expected to remain below any critical thresholds. Coastal waters
will remain generally benign as swells will remain northwesterly at
3-5 feet for the next several days, with a period of 7-10 seconds.

Kristell

&&

.FIRE WEATHER...Onshore flow will continue through the next several
days, resulting in varying amounts of marine stratus moving inland
during the evening and overnight time periods. This will continue to
result in slightly higher fuel moisture and good relative humidity
recoveries across western Washington during the overnight hours. An
upper level ridge will build across the region over the weekend.
Relative humidity values look to dip lower across portions of the
Cascades-especially along the southern Cascades- where areas look to
dip down between 30-35% over the weekend. Warmer, drier, and more
unstable conditions will develop which will continue to promote the
drying of area fuels and in turn, elevate fire concerns across
portions of the area.

JBB

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT early this morning for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 8 PM this evening to 5 AM PDT Friday
     for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.